Advertisement

When should I call my doctor if I am taking Glucotrol?

The diabetes drug Glucotrol (glipizide) can cause blood sugar levels to become too low (hypoglycemia), and you should call your doctor if symptoms of hypoglycemia persist or are recurrent. Signs of hypoglycemia include:
  • shakiness or weakness
  • dizziness or feeling light-headed
  • nausea
  • sweating
  • nervousness, unusual irritability or other sudden changes in mood
  • headache
  • becoming clumsy or jerky when moving
Hypoglycemia can sometimes come on very suddenly. Loss of consciousness or neurological symptoms, such as confusion or seizures, are medical emergencies that should trigger a call to 911.

Glucotrol may also cause other side effects, such as diarrhea, bloating, stomach pain, constipation, drowsiness, headache, nervousness, rash, red or itchy skin, hives or blisters and sensitivity to sunlight. Call your doctor if any symptoms become bothersome or do not go away.

Some side effects may be serious, including low blood cell counts, low levels of sodium (salt) in body fluids around your cells and inflammation of the liver. If you experience any of the following symptoms, call your doctor right away:
  • yellowing of the skin or eyes
  • light-colored stools
  • dark urine
  • pain in the upper right part of the stomach
  • unusual bleeding or bruising
Glucotrol may affect a developing fetus. Call your doctor if you become pregnant or if you're considering pregnancy.

Continue Learning about Antidiabetic

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.